| Model Number |
FG15150-0630-1S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that while attempting to deliver a ped2-250-10 in very tortuous anatomy, the phenom 27 broke in the middle section.The physician recognized it immediately and was able to remove the catheter with the pipeline still inside it; the case was stopped.Catheter separation/break occurred during use.There was no friction or difficulty during injection.There was force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The reported device and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a pseudoaneurysm.It was noted the patient's vessel tortuosity was severe.The access vessel was the left a2 with 1mm diameter.No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that procedure was stopped.The patient was treated with a balt silk baby vista last week.
Event or Problem Description
Additional information was received that the procedure was aborted.The cause of the catheter break was unknown.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis #705475647:¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.0265in mandrel ¿ drawing(s) referenced: fg-15xxx-yyyy-zz rev.F ¿ as found condition: the unknown pipeline flex was returned stuck inside the phenom 27 catheter; inside of a sealed bio-hazard bag and a shipping box.¿ damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the braid were found fully opened and no damage.Bend was found at 14.8cm to 20.6cm from the proximal end.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body also found to be accordioned at 3.6cm to 11.3cm from the distal tip.In addition, the catheter body appeared to be separated at 29.4cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the unknown pipeline flex was removed from the catheter lumen with difficulty.The catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub with no issues; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed as the unknown pipeline flex was stuck inside the marksman catheter.The catheter was found separated.The broken ends of the catheter exhibited with stretching, necking, accordioning and broken braids; which indicated that the catheter separated when exceeding the tensile strength of the tubing material.From the damages seen on the catheter (accordioning/separating), pushwire (bending), and hypotube (stretching); it appears there was high force used.It is possibly these damages occurred when the customer attempted to advance the unknown pipeline flex through the catheter against resistance.However, the cause of resistance could not be determined.Possible causes include severe vessel tortuosity and lack of continuous flushed during delivery.Ls 2023-04-11 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.